MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY
Catalog Number PND6F1056M
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for medical procedure, the hospital staff found that the tip of a neuron 6f 053 delivery catheter (neuron 053) was kinked upon removal from the packaging.The damaged neuron 053 was found prior to use and therefore, was not used in the procedure.The procedure was completed using a new neuron 053.
 
Additional Manufacturer Narrative
Results: the neuron 6f 053 delivery catheter (neuron 053) was ovalized approximately 102.0 cm from the hub and kinked in multiple locations throughout its length.Conclusions: evaluation of the returned device revealed that it was ovalized in the distal shaft.This damage may have occurred due to forceful gripping of the distal tip of the device during removal from the packaging.The kinks observed throughout the catheter were likely incidental and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 053 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7166889
Report Number3005168196-2018-00053
Device Sequence Number1823082
Product Code DQY
UDI-Device Identifier00814548010113
UDI-Public00814548010113
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2020
Device Catalogue NumberPND6F1056M
Device Lot NumberF77579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer02/13/2018
01/14/2005
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date03/15/2018
09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005